There is an odd effect going on here. Been on prednisone for chronic pain, and was placed on synthroid, a very low dose, and then a-fib became a severe recurrent issue, silent for the past 3 years. The odd thing is, if I lower the prednisone, I get hoarse and have low thyroid symptoms. But the doc thinks the heart and the thyroid are not related all that much. But my thyroid coach told me that low thyroid can also cause an irritable heart. He wanted to double my thyroid med. But I went into arrythmia and had to go home from Mexico. He also said to keep with the prednisone as adrenal issue was connected with thyroid
Now I'm on blood thinners, and feeling even more low thyroid, and TSH has always been normal though T3 out of range low and T4 very low. But this all seems to be connected. I just can't say what I mean when I'm at the docs, because he rushes in and out and thinks that thyroid is thyroid, and heart is heart. But I LIVE IN THIS BODY and see some relationship. I have no idea how to be heard now. My mother died of this and I am 5 years behind her line of termination with the same symptoms.
I am physically obviously low on thyroid, and all anyone looks at the the labs. WHY? Tests prove labs are not the best predictor of health. Why won't they just look at my pasty dry skin, falling hair, cold temp, pain and fatigue? And do trials?
I guess my basic question, is how irritable can the heart get, when the thyroid is low? Can low thyroid account for a-fib as much as high thyroid can? There is a family tendency toward irritable heart, and my mother's thyroid failed in her 20's. I'm 51.
Diagnosing and treating thyroid problems can be difficult for doctors and frsutrating as all get out for patients. Complicating things even further right now is the fact that there are differences of opinion as to what the desirable ranges of the various thyroid-related hormones should be. I'm not a doctor, but from what I understand, hypothyroidism may cause bradycardia, whereas people with hyperthyroidism can develop sinus tachycardia, supraventricular tachycardia, paroxymal atrial tachycardia, atrial fibrillation, and atrial flutter.
It's important to remember that the pituitary gland controls the thyroid gland as well as other glands in the body including the adrenal glands, ovaries, and testicles. Sources have compared the thyroid to a furnace and the pituitary to the thermostat. Some cases of hypothyoidism are actually caused by problems with the pituitary gland (what they consider secondary hypothroidism); in these cases, you can have low levels of thyroid hormones but yet you have inappropriately normal amounts of TSH (thyroid stimulating hormone).
I guess if I were you, I would try to see a gland specialist (endocrinologists) to make sure there's nothing going on with your pituitary gland. Thyroid problems definitely run in families and you need to get this straightened out so you can feel better. Good luck and please keep us posted as to how things come out.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.